Itching all over! Could be Sulfasalazine or Celebrex

** Originally posted by geordieboy44 **

Hi everybody

In the last few days have had bad itching all over and slight burning sensation as well. Spoke to Rheumy Nurse yesterday and she suggested stop the salazine for a week but carry on taking the Celebrex to see if it stops or not, so we can tell which might be the cause. Fair enough i thought but having read about how serious celebrex can affect you i am tempted to stop that as well and just cope with my Pa until i next see my Rheumy. Has anyone else been in this situation?

Also she suggested taking antihistamine tablets, but surely if they work how will i know which drug is causing the problems. I just feel like stopping the meds and taking the antihistamines. Has anyone else had this problem? Any advice would be gratefully appreciated.

Thanks

Report post

4 replies. Join the discussion

** Originally posted by clareb **

Hi Geordieboy

The last time I took Celebrex a couple of months ago it made me itch all over, and my eyes puff up (very attractive, thank you SO much Mr Celebrex). I have taken it in the past with no problems, so this was a new thing. My Rheumy was worried that it meant that I couldn't take Sulfasalazine, as they are both sulfa-based drugs, but I have been taking it with no problems.

The anti-histamine will damp down your allergic response. You only need to take them for 2-3 days until the symptoms go away. If they start up again when you stop taking the anti-histamines then you'll know it's the celebrex.

Given both of them are Sulfa-based you might find you are sensitive to them both.

I hope you feel less itchy soon
Hugs, Clare

Report post

** Originally posted by FRC **

I am sulfa sensitive, could not take sulfasalazine - itching, rash, puffy, not fun, but never had any problems with Celebrex. apparently the formulation in celebrex makes it less likely that you will react to it. Doctor was not surprised that i was ok with it, neither was pharmacist.

Report post

** Originally posted by Shawnster **

I take celebrex and have itching. Not all over, it is only on my arms and sometimes my chest. i have stopped the celebrex and the itching went away. But it manages my pain really well so I started taking it again. I have an appointment tomorrow to discuss lots of medicine related crap. I think the Celebrex may also be related to my recent anxiety/panic attack problems. I never had these issues before starting it.

Report post

** Originally posted by clareb **

There are other anti-inflammatories you can try. I find Mobic (Meloxicam) very good, and it doesnt make me itch.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders